Suffering with anxiety. EKG result showed left atrial abnormalities. Should I be concerned?

Yn47



I have been suffering with anxiety for two weeks. I got an ekg last week. When I read results it said left atrial abnormalities. No one has called. Should I be concerned. YYYY@YYYY I

Was having upset stomach, hot flashes. I have a history of severe anxiety. I did get a colonscopy and egd. Small area of gastritis all else clear. I still could not get better. Having hot flashes in am and sometimes during day have been off 2 1/2 weeks. They increased lexapro from 5 to 10" last week gave me 10 m of isordil. Have been getting out few hours a day. Had ekg last week they said the meds would take time to feel better.i am in a physical and mental abusive relationship. 20 years. I also take prilosec, allegra d 24 hr, rinocort, and flovent.




Hi, thanks for using healthcare magic


The heart is divided into two sides (right and left), the two sides are then further divided into a chamber at the top and bottom.The chambers at the top are called atria and those at the bottom are called ventricles.Blood comes from the lungs (after receiving oxygen) into the left atria and then goes from the left atria to the left ventricle.The left ventricle then pumps it to the rest of the body.


There are different types of abnormalities that can occur in the left atria.

The most common would be enlargement of the atria, this can occur as a result of high blood pressure, mitral valve disease(this is the valve between the left atria and ventricle), heart failure.

High blood pressure is the most common cause.

In some persons , enlargement is associated with an increase risk of complications such as stroke.


To reduce this risk you will need to :(1) treat high blood pressure if you have it by using your medication, exercise and using a healthy diet ( reduced fat in meals, vegetables, fruits,reduced salt, whole grain products,oats,brown rice,brown pasta) (2) treat any other conditions such as high cholesterol and diabetes through lifetstyle changes and medication

(3) use any other medication given such as the isordil which is normally used in persons with angina to reduce their symptoms because it causes the blood vessels to dilate and they can therefore carry more blood to the heart


You should consider contacting your doctor,if possible, to find out the exact nature and extent of the abnormality and further advice on management


I hope this helps, feel free to ask any other questions



Above answer was peer-reviewed by


 




Dr. Chakravarthy Mazumdar











Uncontrolled type 2 diabetic and insulin dependent. Has hypertension, gout, obstructive sleep apnea and dyslipidemia. Advise? Should Vibact DS be take before or after food?